Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 158, NWS Des Moines, IA

June 14, 20114 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 14, 2011, 10:30 PM CDT for 4 counties in Iowa. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2011, 10:30 PM CDT (03:30 UTC)
Expired
Jun 14, 2011, 11:30 PM CDT
In force
60 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clarke County, IA, Decatur County, IA, Lucas County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 100 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 3:53 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.5 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1454 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1454 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

296 
WUUS53 KDMX 150330
SVRDMX
IAC039-053-117-185-150430-
/O.NEW.KDMX.SV.W.0158.110615T0330Z-110615T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1030 PM CDT TUE JUN 14 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
  EASTERN DECATUR COUNTY IN SOUTH CENTRAL IOWA...
  LUCAS COUNTY IN SOUTH CENTRAL IOWA...
  WAYNE COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 1130 PM CDT

* AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF CHARITON
  TO 13 MILES NORTHEAST OF LEON TO 7 MILES SOUTH OF LEON...AND MOVING
  EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CHARITON...CORYDON...GARDEN GROVE...PLEASANTON...LUCAS...
  HUMESTON...DERBY...CHARITON AIRPORT...WILLIAMSON...LINEVILLE...
  MILLERTON...CLIO...RUSSELL AND ALLERTON.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 6 AND 8.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. 

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL
INTERIOR ROOM OF A REINFORCED BUILDING.

&&

LAT...LON 4057 9391 4087 9369 4116 9363 4116 9310
      4098 9309 4089 9311 4059 9329
TIME...MOT...LOC 0331Z 265DEG 20KT 4112 9350 4088 9356
          4065 9379
WIND...HAIL 60MPH 1.00IN

$$

COGIL
2 follow-up statements
210 
WWUS53 KDMX 150358
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1058 PM CDT TUE JUN 14 2011

IAC039-150408-
/O.CAN.KDMX.SV.W.0158.000000T0000Z-110615T0430Z/
CLARKE IA-
1058 PM CDT TUE JUN 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLARKE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4090 9356 4116 9352 4116 9310 4101 9309
      4089 9311 4059 9329 4057 9390
TIME...MOT...LOC 0358Z 271DEG 16KT 4114 9331 4090 9337
          4060 9366

$$

IAC053-117-185-150430-
/O.CON.KDMX.SV.W.0158.000000T0000Z-110615T0430Z/
WAYNE IA-LUCAS IA-DECATUR IA-
1058 PM CDT TUE JUN 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
DECATUR...LUCAS AND WAYNE COUNTIES UNTIL 1130 PM CDT...

AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF CHARITON TO 9
MILES SOUTHWEST OF CHARITON TO 10 MILES NORTHWEST OF MERCER...MOVING
EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  CHARITON...CORYDON...WILLIAMSON...MILLERTON...LINEVILLE...
  RUSSELL...CLIO AND ALLERTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.

&&

LAT...LON 4090 9356 4116 9352 4116 9310 4101 9309
      4089 9311 4059 9329 4057 9390
TIME...MOT...LOC 0358Z 271DEG 16KT 4114 9331 4090 9337
          4060 9366
WIND...HAIL 60MPH 1.00IN

$$

COGIL
044 
WWUS53 KDMX 150432
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1132 PM CDT TUE JUN 14 2011

IAC053-117-185-150442-
/O.EXP.KDMX.SV.W.0158.000000T0000Z-110615T0430Z/
WAYNE IA-LUCAS IA-DECATUR IA-
1132 PM CDT TUE JUN 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DECATUR...LUCAS AND
WAYNE COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 4090 9356 4116 9352 4116 9310 4101 9309
      4089 9311 4059 9329 4057 9390
TIME...MOT...LOC 0358Z 271DEG 16KT 4114 9331 4090 9337
          4060 9366

$$

COGIL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:44 PM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jun 14, 6:44 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
644 PM CDT TUE JUN 14 2011

...UPDATED AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
AREA OF LOW PRESSURE CONTINUES OVER NORTHEAST KS LATE THIS
AFTERNOON. WARM FRONT HAS MADE IT INTO SOUTHERN IA AND TEMPS HAVE
RISEN INTO THE LOWER 80S. MLCAPE NOW 500 TO 1500 ACROSS THE
SOUTHWEST IN THE WARM SECTOR...BUT CAP CONTINUES FOR NOW.  MUCAPE
ALSO 500 TO 2000 ACROSS THE REGION WITH STORMS FIRING ALONG THE
LEADING EDGE OVER NORTHERN AREAS. THOUGH THE MCS NOW OVER MN SHOULD
REMAIN TIED TO THE SFC TROUGH THERE...SOME CONCERNS THAT IT COULD
BUILD ESE WITH TIME IF COLD POOL GETS GOING.  THIS WOULD AFFECT
NORTHERN IA WITH HEAVIER RAINFALL. THIS WILL NEED TO BE WATCHED
THROUGH THE EVENING. FARTHER SOUTH...IT WILL TAKE A FEW HOURS
YET...22Z TO 01Z FOR CAP TO ERODE BUT CONVECTION THAT SHOULD DEVELOP
ALONG THE COLD FRONT IN EASTERN KS WILL BEGIN TO MOVE EAST INTO THE
WARM SECTOR AND ALONG THE WARM FRONT OVER SOUTHERN IOWA AND NORTHERN
MISSOURI. ONE NOTICEABLE DIFFERENCE FROM LAST NIGHT IS THE H850 LOW
LEVEL JET WHICH WILL SHIFT SLIGHTLY EAST LATER THIS EVENING AND
FOCUS BEST MASS CONVERGENCE MORE EAST AND SOUTH OF THE AREA THAN
LAST NIGHT. THIS MAY HELP KEEP THE HEAVIEST RAINFALL AWAY FROM AREAS
THAT SAW THE WORST LAST NIGHT. LOWS TONIGHT WILL REMAIN IN THE UPPER
50S TO LOWER 60S OVER THE REGION.

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
SHORT WAVE WILL PULL EASTWARD WITH PRECIPITATION QUICKLY
DIMINISHING ACROSS THE CWA EARLY WEDNESDAY. SURFACE HIGH PRESSURE
WILL BUILD IN BELOW A WEAK UPPER LEVEL RIDGE FOR WEDNESDAY WHICH
WILL ALLOW FOR A BRIEF DRY SPELL BEFORE A WET PATTERN SETS UP FOR
EXTENDED. A WEAK SHORTWAVE WILL PUSH ACROSS RIDGE SPARKING CHANCES
FOR SHOWERS AND THUNDERSTORMS THURSDAY...AND SURFACE LOW PRESSURE
WILL DEVELOP IN SOUTHERN PLAINS. THIS WILL SET THE STAGE FOR
ADDITIONAL OFF AND ON PRECIPITATION ACROSS CENTRAL IOWA THROUGHOUT
THE REMAINDER OF THE PERIOD AS SHORTWAVES TRACK ACROSS RIDGE
INTERACTING WITH FRONT ACROSS IOWA. EXPECT TO SEE A BREAK IN
PRECIPITATION SUNDAY INTO MONDAY WITH LOW BEGINNING TO PULL
NORTHWARD...BEFORE STRONG UPPER LEVEL LOW PUSHES EASTWARD ACROSS
NORTHERN PLAINS...BREAKING UPPER LEVEL RIDGE LATE IN THE PERIOD.
ONCE AGAIN HIGH RAINFALL TOTALS ARE LIKELY ACROSS THE REGION WITH
THESE PERIODS OR RAIN...ESPECIALLY IN THUNDERSTORMS.

TEMPERATURES WILL GRADUALLY WARM...AND WILL REMAIN SLIGHTLY ABOVE
NORMAL. EXPECT WINDY CONDITIONS WEDNESDAY WITH GOOD DAYTIME
MIXING.

..HYDROLOGY...
BECAUSE OF THE UNCERTAINTY IN INITIATION AND EVOLUTION...THE FLASH
FLOOD WATCH WILL BE CONTINUED DUE TO LOW FFG VALUES OVER MUCH OF
SOUTHERN AND CENTRAL IOWA WHICH ARE CURRENTLY RUNNING AT 1 INCH OR
LESS FOR ONE HOUR...AND 1 TO 2 INCHES FOR 3 HOUR VALUES. PWATS
REMAIN IN THE 1.3 TO 1.5 INCH RANGE WHICH COULD BE CONVERTED INTO 1
TO 3 INCH RAINFALL AMOUNTS IN SOME OF THE STRONGER THUNDERSTORMS.

&&

.AVIATION...15/00Z
TAF FCST DOMINATED BY CONVECTION AND IFR/LOW MVFR CIGS ASSOCIATED
WITH TROUGH APPROACHING FROM THE NW. FIRST ROUND OF TSTMS IS ALREADY
MOVING ACROSS NRN IA WITH MORE STORMS JUST DEVELOPING OVER SRN IA
PER LATEST RADAR IMAGERY...BUT WITH MOST STORMS JUST NOW INITIATING
AND LOW CONFIDENCE IN TIMING DETAILS AT A GIVEN TERMINAL HAVE ONLY
GONE WITH VCTS THIS EVE EXCEPT AT KMCW WHERE CLOSER PROXIMITY TO
EXISTING STORMS WARRANTED HIGHER CONFIDENCE. IFR/LOW MVFR CIGS
ACROSS NWRN IA WILL ALSO MOVE IN...ESP AT KFOD/KMCW...AND LIKELY
AFFECT MOST OF THE TERMINALS BTWN 06Z AND 12Z. THERE SHOULD BE A
BREAK OF A FEW HRS AFTER THE INITIAL STORMS...WITH MORE EXPECTED
LATER TONIGHT. CONDITIONS WILL IMPROVE RAPIDLY AFTER ABOUT 12-15Z ON
WED AS THE SYSTEM CLEARS TO THE EAST...WITH VFR EXPECTED THEREAFTER.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ADAIR-ADAMS-
APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS-DAVIS-DECATUR-GUTHRIE-
JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE-POLK-POWESHIEK-
RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE.

&&

SHORT TERM/HYDROLOGY...REV
LONG TERM...WILKINS
AVIATION...LEE
Hazardous weather outlook, Jun 14, 5:15 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
515 PM CDT TUE JUN 14 2011

IAZ057>062-070>075-081>086-092>097-152215-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
515 PM CDT TUE JUN 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP EARLY THIS EVENING AND CONTINUE
OVERNIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING
WIND THE MAIN THREATS. ALONG THE WARM FRONT OVER SOUTHERN IOWA
THERE IS A THREAT FOR AN ISOLATED TORNADO. HEAVY RAIN IS ALSO
POSSIBLE AND COULD CAUSE FLASH FLOODING OR RENEWED RIVER FLOODING.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA OVERNIGHT. NUMEROUS
RIVER FLOOD WARNINGS ARE ALSO IN EFFECT. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NON SEVERE THUNDERSTORMS WILL END FROM WEST TO EAST WEDNESDAY.
ADDITIONAL STORMS ARE FORECAST THURSDAY NIGHT AND FRIDAY AND AGAIN
SATURDAY NIGHT. A FEW SEVERE STORMS MAY OCCUR WITH THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM THIS AFTERNOON AND
INTO THIS EVENING. RAINFALL REPORTS ARE ALSO APPRECIATED.

IAZ004>007-015>017-023>028-033>039-044>050-152215-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
515 PM CDT TUE JUN 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO INCREASE THIS EVENING AND THEN
BECOMING MORE WIDESPREAD TONIGHT. A FEW SEVERE STORMS WITH PING PONG
SIZED HAIL AND 60 MPH WINDS MAY OCCUR. LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NON SEVERE THUNDERSTORMS WILL END FROM WEST TO EAST WEDNESDAY.
ADDITIONAL STORMS ARE FORECAST THURSDAY NIGHT AND FRIDAY AND AGAIN
SATURDAY NIGHT. A FEW SEVERE STORMS MAY OCCUR WITH THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK.
RAINFALL REPORTS ARE ALSO APPRECIATED.

In the hours before

Special weather statement, Jun 14, 8:09 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
809 PM CDT TUE JUN 14 2011

IAZ071>075-081>086-092>097-150215-
ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...GREENFIELD...WINTERSET...INDIANOLA...
KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...
ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...
CENTERVILLE...BLOOMFIELD
809 PM CDT TUE JUN 14 2011

...THUNDERSTORMS PRODUCING HAIL AND GUSTY WINDS ACROSS SOUTHERN
IOWA...

SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHERN
IOWA...SOUTH OF INTERSTATE 80...AND ARE GENERALLY MOVING TOWARD
THE EAST NORTHEAST. THROUGH 915 PM SOME OF THESE STORMS WILL
PRODUCE WIND GUSTS TO NEAR 50 MPH AND HAIL UP TO NICKEL SIZE. IN
ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE IN STRONGER OR
SLOWER MOVING STORMS AND THIS MAY LEAD TO PONDING OF WATER ON
ROADS AND MINOR FLOODING OF LOW LYING AREAS.

LEE
Special weather statement, Jun 14, 9:12 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
912 PM CDT TUE JUN 14 2011

IAZ060>062-071>075-081>086-092>097-150330-
POLK-JASPER-POWESHIEK-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...DES MOINES...NEWTON...GRINNELL...
GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...
CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...
BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
912 PM CDT TUE JUN 14 2011

...THUNDERSTORMS PRODUCING HAIL...GUSTY WINDS...AND HEAVY RAIN
ACROSS SOUTHERN IOWA...

NUMEROUS THUNDERSTORMS ARE MOVING SLOWLY EAST NORTHEAST ACROSS
SOUTHERN IOWA...MAINLY SOUTH OF A LINE FROM GRINNELL...TO DES
MOINES...TO CORNING. SOME OF THESE STORMS ARE PRODUCING NICKEL
SIZED HAIL...WIND GUSTS UP TO 50 MPH...AND LOCALLY HEAVY RAINFALL
THAT MAY LEAD TO PONDING ON ROADS AND FLOODING OF LOW LYING AREAS.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT...AND A TORNADO
WATCH IS IN EFFECT ALONG AND SOUTH OF A LINE FROM OTTUMWA TO
GREENFIELD THROUGH 1100 PM CDT.

LEE
Special weather statement, Jun 14, 9:15 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
915 PM CDT TUE JUN 14 2011

IAZ071>073-081>083-150315-
ADAIR-ADAMS-CLARKE-MADISON-UNION-WARREN-
915 PM CDT TUE JUN 14 2011

...HEAVY RAIN LIKELY PRODUCING SMALL STREAM FLOODING IN PARTS OF
SOUTH CENTRAL IOWA...

AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING HEAVY RAINFALL FROM NEAR CORNING NORTHEAST
TO THE INDIANOLA AREA.  THE STORMS WERE MOVING NORTHEAST AT AROUND
25 MPH.

HEAVY RAINFALL WHICH HAS FALLEN SINCE 700 PM ALONG WITH ADDITIONAL
RAINFALL IS LIKELY PRODUCING SMALL STREAM FLOODING IN PARTS OF
NORTHEAST ADAMS COUNTY AND SOUTHERN MADISON COUNTIES.  THE MOST
LIKELY LOCATION FOR SMALL STREAM FLOODING IS ALONG JONES AND CLANTON
CREEKS ABOUT 10 MILES SOUTHEAST OF WINTERSET.

THIS AREA IS BEING CAREFULLY MONITORED AND IF HEAVY RAINFALL TRENDS
CONTINUE...A FLASH WARNING MAY BE NEEDED.

A FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT ACROSS ALL OF SOUTH
CENTRAL IOWA.

JOHNSON
Special weather statement, Jun 14, 10:29 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1029 PM CDT TUE JUN 14 2011

IAZ074-075-083>086-094>097-150500-
MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...KNOXVILLE...OSKALOOSA...OSCEOLA...
CHARITON...ALBIA...OTTUMWA...LEON...CORYDON...CENTERVILLE...
BLOOMFIELD
1029 PM CDT TUE JUN 14 2011

...THUNDERSTORMS PRODUCING HAIL...GUSTY WINDS...AND HEAVY RAIN
ACROSS PORTIONS OF SOUTHERN IOWA...

NUMEROUS THUNDERSTORMS ARE MOVING SLOWLY TOWARD THE EAST NORTHEAST
ACROSS PORTIONS OF SOUTHERN IOWA SOUTH OF INTERSTATE 80 AND EAST
OF INTERSTATE 35. SOME OF THESE STORMS ARE PRODUCING NICKEL SIZED
HAIL...WIND GUSTS TO AROUND 50 MPH...AND LOCALLY HEAVY RAINFALL
THAT MAY LEAD TO PONDING OF WATER ON ROADS AND FLOODING OF LOW
LYING AREAS.

LEE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:56 PM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Monroe, Wayne49 min
Jun 14, 9:57 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Marion, Warren48 min
Jun 14, 10:10 PM CDTRiver Flood WarningDMXEmmet45 days
Jun 15, 12:12 AM CDTFlash Flood WarningDMXMonroe, Wapello6 hr
Jun 15, 11:02 AM CDTAreal Flood WarningDMXMahaska, Marion10 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.